New York, 2008Flash Flood in New York, July 1, 2008
July 1, 2008 · NWS OKX · 1 event in 1 county or zone
A slow moving cold front triggered thunderstorms with torrential rain during the afternoon and evening hours. These storms caused flash flooding across portions of the Lower Hudson Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front triggered thunderstorms with torrential rain during the afternoon and evening hours. These storms caused flash flooding across portions of the Lower Hudson Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 1, 2:26 PM EST, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 1, 2:26 PM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
326 PM EDT TUE JUL 1 2008
.SYNOPSIS...
A WEAK FRONT DISSIPATES ACROSS THE AREA TONIGHT. HIGH PRESSURE THEN
BUILDS TO THE SOUTH. NEXT FRONT APPROACHES LATER THURSDAY FROM THE
NORTH...AND REMAINS PERCHED OVER THE LOCAL AREA THROUGH THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ANY CONVECTION DUE TO AFTERNOON INSTABILITY WILL DISSIPATE THIS
EVENING. MID AND UPPER TROUGH WILL GRADUALLY WEAKEN AS IT LIFTS TO
THE NORTHEAST THROUGH THE NIGHT. COULD OBSERVE AN ISOLATED
SHRA...BUT THIS WOULD BE ISOLATED AND THUS NOT INCLUDED IN
DATABASE.
OTHERWISE...DEBRIS CLOUDINESS INTO THE EVENING...OTHERWISE PARTLY
CLOUDY TO MOSTLY CLEAR. TEMPS SEASONABLE...AND BLEND USED.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
THE WEAKENING UPPER TROUGH AXIS LIFTS NORTHEAST QUICKLY WEDNESDAY
MORNING. NAM SOUNDINGS SEEM TOO MOIST IN BOUNDARY LAYER...WHICH
TRANSLATES TO HIGHER FCST INSTABILITY. MARGINALLY UNSTABLE CAPE VALUES
NOTED.
GFS BOUNDARY LAYER DRIER...AND THUS MORE STABLE. LOOKING AT MOS DEW
POINT FORECASTS...FEEL DRIER BOUNDARY LAYER WILL PREVAIL...AND THUS
LESS COVERAGE THROUGH THE MORNING HOURS. GOING AGAINST CLIMATOLOGY
FOR WESTERN SECTIONS. THESE LOCALES MAY BE SHRA/TSTM FREE DURING THE
AFTERNOON HOURS AS MUCH DRIER AIR FILTERS IN THROUGH THE COLUMN IN
WEST/NW FLOW KEEPS AREA CAPPED. FURTHER EAST...BETTER CHANCE AS
TROUGH AXIS HAS NOT QUITE CLEARED THE AREA.
DRY WEDNESDAY NIGHT AS THIS SHORTWAVE PIVOTS TO THE NORTHEAST.
THEN...BROAD TROUGH AND LOWERING HEIGHTS WILL BE THE RULE ACROSS
MUCH OF THE NORTHEAST THROUGH THE REMAINDER OF THE PERIOD. AT THE
SURFACE...COLD FRONT SLIDES SOUTHEASTWARD TOWARD THE AREA LATE IN
THE DAY THURSDAY AND THURSDAY NIGHT...THEN REMAINS STATIONARY OVER THE
AREA FRIDAY AND FRIDAY NIGHT. AS SUCH...SHRA/TSTMS POSSIBLE LATE
THURSDAY...AND THIS CHANCE CONTINUES THROUGH FRIDAY. MORE THAN
LIKELY...CONVECTION COVERAGE DIMINISHES LATER THU NIGHT AND FRIDAY
MORNING...THEN PICKS UP WITH DAYTIME HEATING.
AS FOR TEMPS...ABOVE NORMAL TEMPS EXPECTED THROUGH THURSDAY.
AGAIN...MOS BLEND FOLLOWED. EXPECTED CLOUD COVER FRIDAY WILL KEEP
READINGS DOWN A BIT...CLOSER TO NORMAL.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
MODELS ARE IN GENERAL AGREEMENT THAT A STALLED BOUNDARY WILL RESULT
IN UNSETTLED WEATHER THROUGH THE HOLIDAY WEEKEND.
HOWEVER...CONSIDERABLE DISAGREEMENT REMAINS CONCERNING THE TIMING
AND COVERAGE OF CONVECTION. HAVE OPTED FOR CHANCE POPS THROUGH
SUNDAY...WITH THE NEARBY FRONT SERVING AS A FOCUSING MECHANISM FOR
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. THE FRONT WASHES OUT
AFTER SUNDAY...BUT SOUTHERLY FLOW WILL KEEP LOW LEVEL MOISTURE IN
PLACE. WARM AND HUMID CONDITIONS ARE EXPECTED FOR MONDAY AND
TUESDAY...WITH DIURNALLY DRIVEN CONVECTION A POSSIBILITY.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE TRI-STATE
AREA. CONVECTION THIS AFTERNOON WILL PRODUCE MVFR TO POSSIBLE IFR
CONDITIONS IN STRONGER CELLS AS THEY MOVE ACROSS THE TERMINALS. THE
BEST CHANCE FOR ANY CONVECTION WILL BE NORTH AND WEST OF THE CITY.
HAVE HANDED THE CONVECTION WITH A TEMPO GROUP STARTING BETWEEN 19Z
AND 20Z.
WINDS WILL GENERALLY BE SOUTHWEST TO WEST....HOWEVER SHOULD BECOME
MORE WESTERLY OVERNIGHT. WINDS ARE FORECASTED TO GO BACK TO A MORE
SOUTHERLY FLOW TOMORROW.
OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SUNDAY WILL PROVIDE
MULTIPLE CHANCES FOR SUB VFR AS A FRONTAL SYSTEM BECOMES STALLED
NEAR THE REGION.
&&
.MARINE...
A PERSISTENT S/SW FLOW...COMBINED WITH SLOWLY SUBSIDING SWELLS WILL
KEEP SEAS RIGHT AROUND 5 FT. WILL GO AHEAD AND CONTINUE THE SCA
TONIGHT ON OCEAN. WINDS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA
OVER THE NEXT SEVERAL DAYS. TOMORROW SEEMS TRICKY AS FAR AS SEAS ARE
CONCERNED. THE LATEST OBS SHOWING SEAS RIGHT AROUND 5 FT. IT IS
POSSIBLE THAT ALL OCEAN WATERS FALL BELOW SCA TOMORROW. DUE TO
UNCERTAINTY...WILL NOT EXTEND THE SCA INTO TOMORROW. THE
EVENING/OVERNIGHT SHIFT WILL HAVE TO TAKE A LOOK AT THIS.
GRADIENT TIGHTENS THURSDAY AHEAD OF APPROACHING COLD FRONT...WITH
WINDS INCREASING TO 20 TO 25 KT RANGE. COMBINED SEAS SHOULD ONCE
AGAIN BUILD TO THE 6 TO 7 FOOT RANGE IN RESPONSE. SCA WILL LIKELY BE
NEEDED FOR OCEAN SEAS...AND POSSIBLY FOR WIND GUSTS ACROSS ALL
WATERS THURS INTO THURS EVENING. WINDS AND SEAS SUBSIDE AS A COLD
FRONT PUSHES INTO THE AREA AND STALLS ACROSS OUR AREA FOR FRIDAY
INTO THE HOLIDAY WEEKEND WITH A WEAK GRADIENT.
&&
.HYDROLOGY...
ISOLATED TO SCT CONVECTION INTO THIS EVENING. LOCALLY HEAVY
DOWNPOURS POSSIBLE...BUT BASIN AVERAGE QPF WILL BE LESS THAN A
QUARTER INCH. MAINLY DRY THROUGH THURSDAY MORNING. UNSETTLED
WEATHER LATER IN THE WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM EDT THIS
EVENING FOR ANZ355.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
WEDNESDAY FOR ANZ350-353.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...MAS
AVIATION...BC
MARINE...BC
HYDROLOGY...PWHazardous weather outlook, Jul 1, 3:51 AM EST, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
451 AM EDT TUE JUL 1 2008
NYZ075>077-080-081-020900-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
451 AM EDT TUE JUL 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT
THERE IS A HIGH RISK OF RIP CURRENTS AT ATLANTIC BEACHES TODAY.
REFER TO THE LATEST SURF ZONE FORECAST AND COASTAL HAZARD MESSAGE
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-020900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
451 AM EDT TUE JUL 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-020900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
451 AM EDT TUE JUL 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jul 1, 5:17 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
617 PM EDT TUE JUL 1 2008
NJZ004-005-011-012245-
EASTERN PASSAIC-ESSEX-UNION-
617 PM EDT TUE JUL 1 2008
...STRONG THUNDERSTORM WILL IMPACT ESSEX...NORTHWESTERN UNION AND
PASSAIC COUNTIES...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHATHAM...OR NEAR MADISON...AND MOVING
NORTHEAST AT 13 MPH.
THIS STORM WILL BE...
NEAR MILLBURN BY 625 PM.
NEAR CALDWELL BY 645 PM.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
MAS
Special weather statement, Jul 1, 5:25 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
625 PM EDT TUE JUL 1 2008
CTZ005-006-012300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
625 PM EDT TUE JUL 1 2008
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND NORTHWESTERN NEW
HAVEN COUNTIES...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWTOWN...AND MOVING NORTHEAST AT 16 MPH.
THIS STORM WILL BE...
NEAR SOUTHBURY BY 645 PM.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
DSW
Special weather statement, Jul 1, 5:28 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
628 PM EDT TUE JUL 1 2008
CTZ006-007-012300-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
628 PM EDT TUE JUL 1 2008
...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHERN NEW HAVEN
COUNTIES...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESHIRE...OR 6 MILES SOUTHEAST OF
WATERBURY...AND MOVING NORTHEAST AT 21 MPH.
THIS STORM WILL BE...
NEAR MERIDEN BY 645 PM.
NEAR CROMWELL BY 700 PM.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
DSW
Special weather statement, Jul 1, 5:33 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
633 PM EDT TUE JUL 1 2008
NJZ003>006-012300-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-
633 PM EDT TUE JUL 1 2008
...STRONG THUNDERSTORM WILL IMPACT EASTERN ESSEX...EASTERN PASSAIC...
HUDSON AND SOUTHEASTERN BERGEN COUNTIES...
AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUTHERFORD...AND MOVING NORTHEAST AT 14 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
DSW
Special weather statement, Jul 1, 5:47 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
647 PM EDT TUE JUL 1 2008
CTZ005-009-NYZ070-071-012330-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-
647 PM EDT TUE JUL 1 2008
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWTHORNE...OR 6 MILES NORTHEAST OF WHITE
PLAINS...AND MOVING NORTHEAST AT 19 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH
AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
DSW
Special weather statement, Jul 1, 5:50 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
650 PM EDT TUE JUL 1 2008
CTZ009-NYZ069>071-012315-
NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-
650 PM EDT TUE JUL 1 2008
...STRONG THUNDERSTORM WILL IMPACT ROCKLAND...SOUTHERN FAIRFIELD AND
WESTCHESTER COUNTIES...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOBBS FERRY...AND MOVING NORTHEAST AT 12
MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
DSW
Flash Flood, Westchester
- When
- July 1, 6:30 PM EST to 7:00 PM EST
- Where
- Westchester County, 0.6 mi SE of Chappaqua to 0.77 mi SE of Chappaqua
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.163, -73.773
The Saw Mill River Parkway was impassable at exit 32. A Skywarn spotter in the town of Chappaqua recorded 1.17 inches of rainfall in 45 minutes between 7 and 8 pm.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 1 to 31, 20081 death · 68 injured · 8 events
- Wildfire in California, July 1 to 25, 2008$5.0 million · 1 event
- Hail and Damaging Wind in Minnesota, July 1, 2008$355,000 · 1.25 in hail · 14 events
- Drought in Texas, July 1 to 31, 2008$165,000 · 7 events
- Hail and Damaging Winds in New Hampshire, July 1, 2008$145,000 · 50 kt wind · 4 events
- Flood and Hail in Massachusetts, July 1, 2008$81,000 · 1.75 in hail · 16 events
- Tornado and Hail in Florida, July 1 to 2, 2008$73,000 · EF0 · 8 events
- Flood in Illinois, July 1 to 14, 2008$100,000 · 1 event
- Flood in Missouri, July 1 to 16, 2008$100,000 · 1 event
- Flood in Illinois, July 1 to 10, 2008$50,000 · 1 event
- Drought in North Carolina, July 1 to 31, 200834 events
- Hail and Damaging Winds in Connecticut, July 1, 2008$28,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119921.